Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Sufficient conditions for the oscillation of forced super-linear second order differential equations with oscillatory potential

Author: A. H. Nasr
Journal: Proc. Amer. Math. Soc. 126 (1998), 123-125
MSC (1991): Primary 34C15
MathSciNet review: 1451823
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In the case of oscillatory potentials, we give sufficient conditions for the oscillation of the forced super-linear equation

\begin{displaymath}x''(t)+a(t)|x(t)|^{\nu }\operatorname{sgn} x(t)=g(t).\end{displaymath}

This answers a question raised by J. S. W. Wong.

References [Enhancements On Off] (What's this?)

  • 1. E. F. Beckenbach and R. Bellman, Inequalities, ``Springer-Verlag'', Berlin, 1961. MR 28:1266
  • 2. M. A. El-Sayed, An oscillation criterion for forced second order linear differential equation, Proc. Amer. Math. Soc. 118, 3 (1993), 813-817. MR 93i:34058
  • 3. A. G. Kartsatos, On the maintenance of oscillation of n-th order equations under the effect of a small forcing term, J. Diff. Equations 10 (1971), 355-363. MR 44:5556
  • 4. A. G. Kartsatos, Maintenance of oscillations under the effect of a periodic forcing term, Proc. Amer. Math. Soc. 33 (1972), 377-382. MR 48:8959
  • 5. V. Komkov, On boundedness and oscillation of the differential equation $x''-A(t)\mathbf{g}(\mathbf{x})=\mathbf{f}(t)$ in $\mathbb{R}^{n}$, SIAM J. Appl. Math. 22 (1972), 561-568. MR 47:554
  • 6. S. M. Rankin, Oscillation theorems for second order nonhomogeneous linear differential equations, J. Math. Anal. Appl. 53 (1976), 550-553. MR 53:6007
  • 7. J. S. W. Wong, Second order nonlinear forced oscillations, SIAM J. Math. Anal. 19, 3 (1988), 667-675. MR 89e:34065

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34C15

Retrieve articles in all journals with MSC (1991): 34C15

Additional Information

A. H. Nasr
Affiliation: Department of Mathematics, Ain Shans University College for Girls, Asma Fahmi St. Heliopolis, Cairo, Egypt

Keywords: Nonlinear second order differential equations, oscillation
Received by editor(s): March 19, 1996
Additional Notes: The author is deceased
Communicated by: Hal L. Smith
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society